Optimization Online


Stationarity and regularity of infinite collections of sets

Alexander Y. Kruger (a.kruger***at***ballarat.edu.au)
Marco A. López (Marco.Antonio***at***ua.es)

Abstract: This article investigates extremality, stationarity, and regularity properties of infinite collections of sets in Banach spaces. Our approach strongly relies on the machinery developed for finite collections. When dealing with an infinite collection of sets, we examine the behaviour of its finite subcollections. This allows us to establish certain primal-dual relationships between the stationarity/regularity properties some of which can be interpreted as extensions of the Extremal principle. Stationarity criteria developed in the article are applied to proving intersection rules for Fr\'echet normals to infinite intersections of sets in Asplund spaces.

Keywords: subdifferential, normal cone, optimality, extremality, stationarity, regularity, extremal principle, Asplund space

Category 1: Convex and Nonsmooth Optimization (Nonsmooth Optimization )

Category 2: Infinite Dimensional Optimization (Semi-infinite Programming )

Citation: Published in Journal of Optimization Theory and Applications (2012) 154(2):339–369. The original publication is available at http://link.springer.com/article/10.1007%2Fs10957-012-0043-4

Download: [PDF]

Entry Submitted: 12/19/2011
Entry Accepted: 12/19/2011
Entry Last Modified: 11/12/2012

Modify/Update this entry

  Visitors Authors More about us Links
  Subscribe, Unsubscribe
Digest Archive
Search, Browse the Repository


Coordinator's Board
Classification Scheme
Give us feedback
Optimization Journals, Sites, Societies
Mathematical Optimization Society